# SDR 2003FA0000613

- Difficulty date: May 6, 2003
- Submitted: June 11, 2003
- Operation: General aviation
- Aircraft: N738YH
- Make and model: Cessna 172N
- Aircraft serial: 17270338
- Engine: Lyc O320H2AD
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Throttle Plate
- Condition: Worn
- Location: Carburetor
- Component: Carburetor
- Component part number: 105135
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

CARBURETOR WAS LEAKING FROM ACCELERATOR PUMP SHAFT SEAL.  IN ADDITION TO  PUMP SHAFT SEAL, UNIT WAS INSPECTED AND WAS ALSO NOTED THAT THROTTLE SHAFT AND BUSHINGS WERE WORN BEYOND LIMITS.   INSTALLED THIS CARBURETOR BACK IN OUR CUSTOMERS PLANE, TEST FLEW WITH NO PROBLEMS.   JUST A COUPLE OF WEEKS LATER, CUSTOMER WAS MAKING APPROACH.  HAD PULLED THROTTLE BACK TO IDLE A LITTLE EARLY AND DECIDED TO PUSH THROTTLE CABLE FROM THROTTLE ARM TO SEE IF PROBLEM COULD BE IN THE CABLE.  IT WAS NOT,  ARM ON CARBURETOR WOULD NOT MOVE.  THROTTLE PLATE MAY HAVE COME LOOSE AND CAUSE A BINDING SITUATION.  ONE SCREW ON PLATE WAS SLIGHTLY LOOSE, BUT EVEN WITH PLATE REMOVED THERE WAS BINDING.  SENT CARBURETOR BACK FOR REWORK.
